Back to Ask the Diabetes Team Ask the Diabetes Team

From Jackson, Tennessee, USA:

My daughter was diagnosed with diabetes several months ago. Every month since then, before her period, she runs a low-grade temperature and feels terrible. I've taken her twice to the doctor with no apparent reason for the fever/aches and pain found. If she is in the honeymoon phase (I believe she is, since her blood glucoses are easy to control and her first HbA1c was 7.0% with a relatively low dose of insulin), could this monthly fever be triggered by hormones and result in her immune system being "turned on" full force against her islet cells? I believe her diabetes was triggered by onset of menses, because they occurred within one month of each other. The fever goes away almost immediately at menses and she feels immediately "fine". Don't you think this scenario is possible? Or at least somehow related? Is there anything we can do to minimize this attack other than controlling her diabetes as tightly as possible?


First of all, I have no idea what is causing these symptoms. If you have not consulted with a gynecologist, I would recommend doing so. One other course for you and your physician to discuss would be to try using ibuprofen just before the start of menses and during her period to see if there is any relief of symptoms.


Original posting 18 Dec 2000
Posted to Honeymoon and Research: Causes and Prevention


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:09:18
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.